MAUDE Adverse Event Report: BARD ACCESS SYSTEMS VACCESS, ST, 14.5 FR, 23 CM, STANDARD KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS VACCESS, ST, 14.5 FR, 23 CM, STANDARD KIT; DIALYSIS CATHETER
Model Number 5103230
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photos were provided for review.As this is the only complaint associated with this lot number, a device history record review will not be required.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 05/2021).
 
Event or Problem Description
It was reported that during dialysis catheter placement, during tunneling, plastic sleeve of the tunneler allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was provided, a manufacturing review will be performed.Investigation summary: one tunneler was returned for evaluation.A gross visual evaluation was performed.The investigation is confirmed for broken tunneler sheath, as a complete circumferential break and a longitudinal crack were identified.The complete break was identified near the tapered end and appeared to have jagged break edges.The longitudinal crack appeared to go through the thickness of the tunneler sleeve wall and appeared to traverse the whole length of the longer fragment.The shorter fragment with the tapered end was on the proximal end of the tunneler with the tapered end oriented distally.The returned sample appeared to be clean.The reported event and findings from the sample evaluation are consistent with fracture and material separation issues.Two photos were also provided and were reviewed.One photo shows labeling for a vaccess lt long-term hemodialysis catheter.Another photo shows a malleable tunneler and tunneler sleeve.The tunneler sleeve is separated into two fragments by a circumferential break.The shorter fragment with the tapered end is on the proximal end of the tunneler with the tapered end oriented distally.The longer fragment is not on the tunneler and appears to have longitudinal crack that extends through the entire fragment.The tunneler is bent in a u-shape near the middle.Based on the photo review, a complete circumferential break and longitudinal crack in the tunneler sleeve can be confirmed.The definite root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.H10: d4 (expiration date: 05/2021); g4.H11: h3, h6 (results and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS, ST, 14.5 FR, 23 CM, STANDARD KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9384082
Report Number3006260740-2019-03723
Device Sequence Number2219916
Product Code MSD
UDI-Device Identifier00801741010668
UDI-Public(01)00801741010668
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5103230
Device Catalogue Number5103230
Device Lot NumberREDU0479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR